Allopurinol and Amoxicillin

Drug Interactions

allopurinol and amoxicillin

 

Is it ok to use Allopurinol and Amoxicillin together?

Allopurinol is a medication used to reduce gout flairs, reduce the chance of certain types of kidney stones and treat side effects from some cancer medications. It is know as a Xanthine Oxidase Inhibitor. The most common side effects are rash, nausea and diarrhea.

Amoxicillin is a penicillin antibiotic. It is used to treat various bacterial infections including infections of the ears, respiratory tract, sinuses, skin and urinary tract. Side effects can include nausea, headache, diarrhea and rash.




There is a potential interaction between allopurinol and amoxicillin. Taking amoxicillin while also using allopurinol can increase the risk of allergic reactions to amoxicillin. It is not recommended the two medications be used together at the same time. In certain cases the doctor may determine it is in the patient’s best interest to use both, the patient would have to be monitored closely for allergic reaction. If you develop a rash while taking either of these medications contact your doctor immediately.

All medications have potential side effects, speak with your doctor or pharmacist before starting or stopping any medications. Let your healthcare provider know immediately if you feel you may be experiencing side effects.

Comment Below! Because we’d like to hear your experience or further questions

Disclaimer

The pharmaceutical information on this site is provided as an information resource only, and is not to be used or relied on for any diagnostic or treatment purposes. This information is not intended to be patient education and should not be used as a substitute for professional diagnosis and treatment.
0 comments… add one

Leave a Comment